‘Lunesta hangover’ has become a common way to describe the drowsy feeling some users have after taking this drug. Lunesta is a common sleep aid most doctors prescribe to people who are having trouble falling or staying asleep. In fact, it is the most common sleep medication on the market. However, many users report some harsh side effects. One of those side effects includes the drowsiness now called the Lunesta hangover.

Lunesta Hangover: Fighting Next Day Drowsiness

Many users report experiencing extreme drowsiness after taking this sleeping aid. In some cases, people feel as if they are having a brain fog. Due to grogginess, users can become sleepy and fight sleep while at work or other demanding places. Since they are drowsy or sleepy, it becomes difficult to think clearly. Some people have trouble remembering daily things and tasks. In this state, most people feel they cannot work and go about their daily routine well. Furthermore, some people may experience a headache along with this next day drowsiness as well.

Why Does It Happen?

There may be several reasons causing the drowsy or dizziness that come with taking Lunesta, First of all, this medicine contains sedative properties that slow down brain activity. While this can help for sleeping during the night, it can also cause a rollover effect. This means those same sedative properties carry on into the next day. One reason for this may be that Lunesta contains a fairly lengthy half life.

A drug’s half life refers to how much of the drug remains in your system for a certain time span. In the case of Lunesta, the amount drug in your body cuts in half every six hours. Therefore, a large amount of the drug remains in the body for a lengthy amount of time. This can lead to drowsiness and cause that Lunesta hangover.

Just as with an alcohol hangover, dangers are present when drowsy from Lunesta. Studies show that car accidents are twice as likely to take place in users experiencing drowsiness due to Lunesta.